Advertisement

manuscripta mathematica

, Volume 152, Issue 1–2, pp 1–60 | Cite as

Tropical Hopf manifolds and contracting germs

  • Matteo Ruggiero
  • Kristin ShawEmail author
Article
  • 100 Downloads

Abstract

Classical Hopf manifolds are compact complex manifolds whose universal covering is \(\mathbb {C}^d \backslash \{0\}\). We investigate the tropical analogues of Hopf manifolds, and relate their geometry to tropical contracting germs. To do this we develop a procedure called monomialization which transforms non-degenerate tropical germs into morphisms, up to tropical modification. A link is provided between tropical Hopf manifolds and the analytification of Hopf manifolds over a non-archimedean field. We conclude by computing the tropical Picard group and (pq)-homology groups.

Mathematics Subject Classification:

Primary 14T05 Secondary 37P50 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Abate, M.: The residual index and the dynamics of holomorphic maps tangent to the identity. Duke Math. J. 107(1), 173–207 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Akian, M., Bapat, R., Gaubert, S.: Min-plus methods in eigenvalue perturbation theory and generalised Lidskii–Vishik–Ljusternik theorem (2006). Preprint http://arxiv.org/abs/math/0402090
  3. 3.
    Abramovich, D., Caporaso, L., Payne, S.: The tropicalization of the moduli space of curves. Ann. Sci. Éc. Norm. Supér. (4) 48(4), 765–809 (2015)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Abate, M., Tovena, F.: Formal normal forms for holomorphic maps tangent to the identity. Discrete Contin. Dyn. Syst. (suppl.), 1–10 (2005)Google Scholar
  5. 5.
    Buff, X., Epstein, A.L., Koch, S.: Böttcher coordinates. Indiana Univ. Math. J. 61(5), 1765–1799 (2012)CrossRefzbMATHGoogle Scholar
  6. 6.
    Berkovich, V.G.: Spectral theory and analytic geometry over non-Archimedean fields. In: Volume 33 of Mathematical Surveys and Monographs. American Mathematical Society, Providence, RI (1990)Google Scholar
  7. 7.
    Berteloot, F.: Méthodes de changement d’échelles en analyse complexe. Ann. Fac. Sci. Toulouse Math. (6) 15(3), 427–483 (2006)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Barth, W.P., Hulek, K., Peters, C.A.M., Van de Ven, A.: Compact complex surfaces, volume 4 of Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A. Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], second edition. Springer, Berlin (2004)Google Scholar
  9. 9.
    Brugallé, E., Itenberg, I., Mikhalkin, G., Shaw, K.: Brief introduction to tropical geometry. In: Proceedings of the Gökova Geometry-Topology Conference 2014, pp. 1–74 (2015)Google Scholar
  10. 10.
    Bogart, T., Katz, E.: Obstructions to lifting tropical curves in surfaces in 3-space. SIAM J. Discrete Math. 26(3), 1050–1067 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Brugallé, E., Shaw, K.: Obstructions to approximating tropical curves in surfaces via intersection theory. Can. J. Math. 67(3), 527–572 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Cuninghame-Green, R.A.: The characteristic maxpolynomial of a matrix. J. Math. Anal. Appl. 95(1), 110–116 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Cueto, M.A., Markwig, H.: How to repair tropicalizations of plane curves using modifications (2014). Preprint http://arxiv.org/abs/1409.7430
  14. 14.
    Dabrowski, K.: Moduli spaces for Hopf surfaces. Math. Ann. 259(2), 201–225 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Favre, C.: Classification of 2-dimensional contracting rigid germs and Kato surfaces. I. J. Math. Pures Appl. (9) 79(5), 475–514 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Favre, C., Jonsson, M.: The valuative tree. In: Volume 1853 of Lecture Notes in Mathematics. Springer, Berlin (2004)Google Scholar
  17. 17.
    Favre, C., Jonsson, M.: Eigenvaluations. Ann. Sci. École Norm. Sup. (4) 40(2), 309–349 (2007)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Favre, C., Jonsson, M.: Dynamical compactifications of \({\bf C}^2\). Ann. Math. (2) 173(1), 211–248 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Friedland, S., Milnor, J.: Dynamical properties of plane polynomial automorphisms. Ergod. Theory Dyn. Syst. 9(1), 67–99 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Favre, C., Ruggiero, M.: Normal surface singularities admitting contracting automorphisms. Ann. Fac. Sci. Toulouse Math. (6) 23(4), 797–828 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Gignac, W., Ruggiero, M.: Growth of attraction rates for iterates of a superattracting germ in dimension two. Indiana Univ. Math. J. 63(4), 1195–1234 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Gubler, W., Rabinoff, J., Werner, A.: Skeletons and tropicalizations. To appear in Advances in Mathematics (2014). Preprint http://arxiv.org/abs/1404.7044
  23. 23.
    Gubler, W., Joseph, R., Annette, W.: Tropical skeletons (2015). Preprint http://arxiv.org/abs/1508.01179
  24. 24.
    Gubler, W.: A guide to tropicalizations. In: Algebraic and Combinatorial Aspects of Tropical Geometry, Volume 589 of Contemp. Math., pp. 125–189. Amer. Math. Soc., Providence, RI (2013)Google Scholar
  25. 25.
    Heinz, H.: Zur Topologie der komplexen Mannigfaltigkeiten. Studies and Essays Presented to R. Courant on his 60th Birthday, January 8, 1948, pp. 167–185. Interscience Publishers Inc, New York (1948)Google Scholar
  26. 26.
    Hubbard, J.H., Papadopol, P.: Superattractive fixed points in \({ C}^n\). Indiana Univ. Math. J. 43(1), 321–365 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Herman, M., Yoccoz, J.-C.: Generalizations of some theorems of small divisors to non-Archimedean fields. In: Geometric Dynamics (Rio de Janeiro, 1981), Volume 1007 of Lecture Notes in Math., pp. 408–447. Springer, Berlin (1983)Google Scholar
  28. 28.
    Itenberg, I., Katzarkov, L., Mikhalkin, G., Zharkov, I.: Tropical homology. arXiv:1604.01838
  29. 29.
    Ise, M.: On the geometry of Hopf manifolds. Osaka Math. J. 12, 387–402 (1960)MathSciNetzbMATHGoogle Scholar
  30. 30.
    Izhakian, Z.: Tropical arithmetic and matrix algebra. Commun. Algebra 37(4), 1445–1468 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Jonsson, M.: Dynamics of Berkovich spaces in low dimensions. In: Berkovich Spaces and Applications, Volume 2119 of Lecture Notes in Math., pp. 205–366. Springer, Cham (2015)Google Scholar
  32. 32.
    Jenkins, A., Spallone, S.: A \(p\)-adic approach to local analytic dynamics: analytic conjugacy of analytic maps tangent to the identity. Ann. Fac. Sci. Toulouse Math. (6) 18(3), 611–634 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Kato, M.: Compact complex manifolds containing “global” spherical shells. I. In: Proceedings of the International Symposium on Algebraic Geometry (Kyoto Univ., Kyoto, 1977), pp. 45–84, Tokyo (1978). Kinokuniya Book StoreGoogle Scholar
  34. 34.
    Kato, M.: Some remarks on subvarieties of Hopf manifolds. Tokyo J. Math. 2(1), 47–61 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Lindahl, K.-O.: On Siegel’s linearization theorem for fields of prime characteristic. Nonlinearity 17(3), 745–763 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Mikhalkin, G.: Tropical geometry and its applications. In: International Congress of Mathematicians. Vol. II, pp. 827–852. Eur. Math. Soc., Zürich (2006)Google Scholar
  37. 37.
    Milnor, J.: Dynamics in One Complex Variable, Volume 160 of Annals of Mathematics Studies, Third Edition. Princeton University Press, Princeton (2006)Google Scholar
  38. 38.
    Maclagan, D., Sturmfels, B.: Introduction to Tropical Geometry. Volume 161 of Graduate Studies in Mathematics, American Mathematical Society, Providence, RI (2015)Google Scholar
  39. 39.
    Mikhalkin, G., Zharkov, I.: Tropical eigenwave and intermediate jacobians. In: Homological Mirror Symmetry and Tropical Geometry, Volume 15 of Lecture Notes of the Unione Matematica Italiana, pp. 309–349 (2014)Google Scholar
  40. 40.
    Osserman, B., Payne, S.: Lifting tropical intersections. Doc. Math. 18, 121–175 (2013)MathSciNetzbMATHGoogle Scholar
  41. 41.
    Payne, S.: Analytification is the limit of all tropicalizations. Math. Res. Lett. 16(3), 543–556 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  42. 42.
    Rosay, J.-P., Rudin, W.: Holomorphic maps from \({ C}^n\) to \({ C}^n\). Trans. Am. Math. Soc. 310(1), 47–86 (1988)zbMATHGoogle Scholar
  43. 43.
    Ruggiero, M.: Contracting rigid germs in higher dimensions. Ann. Inst. Fourier (Grenoble) 63(5), 1913–1950 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  44. 44.
    Ruggiero, M.: Classification of one-dimensional superattracting germs in positive characteristic. Ergodic Theory Dyn. Syst. 35(7), 2242–2268 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  45. 45.
    Shaw, K.: A tropical intersection product in matroidal fans. SIAM J. Discrete Math. 27(1), 459–491 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  46. 46.
    Shaw, K.: Tropical surfaces (2015). Preprint http://arxiv.org/abs/1506.07407
  47. 47.
    Speyer, D.E.: Tropical linear spaces. SIAM J. Discrete Math. 22(4), 1527–1558 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  48. 48.
    Speyer, D.E.: Parameterizing tropical curves I: curves of genus zero and one. Algebra Number Theory 8(4), 963–998 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  49. 49.
    Sternberg, S.: Local contractions and a theorem of Poincaré. Am. J. Math. 79, 809–824 (1957)CrossRefzbMATHGoogle Scholar
  50. 50.
    Teissier, B.: Amibes non archimédiennes. In: Géométrie Tropicale, pp. 85–114. Ed. Éc. Polytech., Palaiseau (2008)Google Scholar
  51. 51.
    Voskuil, H.: Non-Archimedean Hopf surfaces. Théor. Nombres Bordeaux (2) 3(2), 405–466 (1991)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2016

Authors and Affiliations

  1. 1.IMJUniversité Paris 7Paris Cedex 13France
  2. 2.Technische Universität BerlinBerlinGermany

Personalised recommendations